Alert archive / California / High Surf Advisories in 2008

High Surf Advisory 2, NWS San Diego, CA

January 11, 2008San Diego County, California

NWS San Diego, CA issued this high surf advisory at Jan 11, 2008, 1:55 AM PST for San Diego County, California. It took effect at Jan 12, 2008, 4:00 AM PST. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2008, 1:55 AM PST (09:55 UTC)
In effect from
Jan 12, 2008, 4:00 AM PST
Expired
Jan 14, 2008, 12:00 AM PST
In force
44 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KSGX 110955
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 AM PST FRI JAN 11 2008

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT
PST SUNDAY NIGHT...

.MODERATE WEST NORTHWEST SWELL WITH VERY LONG PERIOD WILL MOVE
INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES EARLY
SATURDAY MORNING...DECREASING SUNDAY.

CAZ042-043-111800-
/O.NEW.KSGX.SU.Y.0002.080112T1200Z-080114T0800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
155 AM PST FRI JAN 11 2008

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT
PST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT PST
SUNDAY NIGHT. 

A MODERATE WEST NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS
OFF ORANGE AND SAN DIEGO COUNTIES BEGINNING EARLY SATURDAY
MORNING. THE SWELL WILL INCREASE TO 4 TO 6 FEET BUT MORE
IMPORTANTLY...THE PERIOD WILL BE QUITE LONG AT 20 SECONDS WHEN THE
SWELL FIRST MATERIALIZES EARLY SATURDAY MORNING. THE PERIOD WILL
LOWER BY AFTERNOON...BUT WILL STILL BE 18 SECONDS. THE SWELL AND
PERIOD WILL BEGIN TO DECREASE SUNDAY AND THE SURF IS EXPECTED TO
DROP BELOW 7 FEET BY LATE SUNDAY NIGHT.

HIGH TIDES ARE NOT EXPECTED TO BE A FACTOR AS THEY WILL BE AROUND
FIVE AND A HALF FEET SATURDAY MORNING AND DROPPING TO ABOUT FOUR
AND A HALF FEET SATURDAY NIGHT AND SUNDAY MORNING.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE
TO POWERFUL WAVES AND STRONG RIP CURRENTS. 

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

WHITLOW
7 follow-up statements
000 
WHUS46 KSGX 111816
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1016 AM PST FRI JAN 11 2008

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT
PST SUNDAY NIGHT...

.MODERATE WEST NORTHWEST SWELL WITH VERY LONG PERIOD WILL MOVE
INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES EARLY
SATURDAY MORNING...DECREASING SUNDAY.

CAZ042-043-120445-
/O.CON.KSGX.SU.Y.0002.080112T1200Z-080114T0800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1016 AM PST FRI JAN 11 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
MIDNIGHT PST SUNDAY NIGHT...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
MIDNIGHT PST SUNDAY NIGHT. 

A MODERATE WEST NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS
OFF ORANGE AND SAN DIEGO COUNTIES BEGINNING EARLY SATURDAY
MORNING. THE SWELL WILL BUILD TO 6 TO 10 FEET...BUT MORE
IMPORTANTLY...THE PERIOD WILL BE QUITE LONG AT 20 SECONDS WHEN THE
SWELL FIRST ARRIVE LATE TONIGHT. THE PERIOD WILL LOWER BY
AFTERNOON...BUT WILL STILL BE 18 SECONDS. 

HIGH SURF IS LIKELY...WITH WIDESPREAD BREAKERS BETWEEN 6 AND 9
FEET...AND INFREQUENT SETS OF 12 TO 15 FEET...ESPECIALLY ON
EXPOSED WEST FACING BEACHES SOUTH OF CARLSBAD. THE SWELL AND
PERIOD WILL BEGIN TO DECREASE SUNDAY AND THE SURF IS EXPECTED TO
DROP BELOW 7 FEET BY LATE SUNDAY NIGHT.

ASTRONOMICAL HIGH TIDES WILL BE AROUND FIVE AND A HALF FEET
SATURDAY MORNING AND DROP TO ABOUT FOUR AND A HALF FEET SATURDAY
NIGHT AND SUNDAY MORNING. RUN UP FROM THE HIGH SURF COULD ADD
ANOTHER 1 TO 2 FEET TO THE WATER LEVEL. THIS SHOULD NOT CREATE ANY
COASTAL FLOODING PROBLEMS...HOWEVER MINOR BEACH EROSION IS
LIKELY AN HOUR EITHER SIDE OF THE TIME OF HIGH TIDE.

BECAUSE OF THE NEGATIVE LOW TIDE...AROUND 545 PM SATURDAY
EVENING...BREAKING WAVES ARE POSSIBLE ACROSS THE ENTRANCES TO
HARBORS AND MARINAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. MARINERS SHOULD USE EXTRA CAUTION ENTERING AND EXITING
PORT.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$


BALFOUR
000 
WHUS46 KSGX 120411
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 PM PST FRI JAN 11 2008

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT
PST SUNDAY NIGHT...

.MODERATE WEST NORTHWEST SWELL WITH VERY LONG PERIOD WILL MOVE
INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES EARLY
SATURDAY MORNING...DECREASING SUNDAY.

CAZ042-043-121200-
/O.CON.KSGX.SU.Y.0002.080112T1200Z-080114T0800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
811 PM PST FRI JAN 11 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
MIDNIGHT PST SUNDAY NIGHT...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
MIDNIGHT PST SUNDAY NIGHT. 

A MODERATE WEST NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS
OFF ORANGE AND SAN DIEGO COUNTIES BEGINNING EARLY SATURDAY
MORNING. THE SWELL WILL BUILD TO 6 TO 10 FEET...BUT MORE
IMPORTANTLY...THE PERIOD WILL BE QUITE LONG AT 20 SECONDS WHEN
THE SWELL FIRST ARRIVE LATE TONIGHT. THE PERIOD WILL LOWER BY
AFTERNOON...BUT WILL STILL BE 18 SECONDS.

HIGH SURF IS LIKELY...WITH WIDESPREAD BREAKERS BETWEEN 6 AND
9 FEET...AND INFREQUENT SETS OF 12 TO 15 FEET...ESPECIALLY ON
EXPOSED WEST FACING BEACHES SOUTH OF CARLSBAD. THE SWELL AND
PERIOD WILL BEGIN TO DECREASE SUNDAY AND THE SURF IS EXPECTED TO
DROP BELOW 7 FEET BY LATE SUNDAY NIGHT.

ASTRONOMICAL HIGH TIDES WILL BE AROUND FIVE AND A HALF FEET
SATURDAY MORNING AND DROP TO ABOUT FOUR AND A HALF FEET SATURDAY
NIGHT AND SUNDAY MORNING. RUN UP FROM THE HIGH SURF COULD ADD
ANOTHER 1 TO 2 FEET TO THE WATER LEVEL. THIS SHOULD NOT CREATE
ANY COASTAL FLOODING PROBLEMS...HOWEVER MINOR BEACH EROSION IS
LIKELY AN HOUR EITHER SIDE OF THE TIME OF HIGH TIDE.

BECAUSE OF THE NEGATIVE LOW TIDE...AROUND 545 PM SATURDAY
EVENING...BREAKING WAVES ARE POSSIBLE ACROSS THE ENTRANCES TO
HARBORS AND MARINAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. MARINERS SHOULD USE EXTRA CAUTION ENTERING AND EXITING
PORT.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

ECC
000 
WHUS46 KSGX 121005
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 AM PST SAT JAN 12 2008

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT
PST SUNDAY NIGHT...

.MODERATE WEST NORTHWEST SWELL WITH VERY LONG PERIOD WILL MOVE
INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES THIS
MORNING...DECREASING SUNDAY.

CAZ042-043-122230-
/O.CON.KSGX.SU.Y.0002.080112T1200Z-080114T0800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
205 AM PST SAT JAN 12 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY
NIGHT...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY
NIGHT. 

A MODERATE WEST NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS
OFF ORANGE AND SAN DIEGO COUNTIES THIS MORNING. THE SWELL WILL
BUILD TO 6 TO 10 FEET...BUT MORE IMPORTANTLY...THE PERIOD WILL BE
QUITE LONG AT 20 SECONDS WHEN THE SWELL FIRST ARRIVES EARLY THIS
MORNING. THE PERIOD WILL LOWER BY AFTERNOON...BUT WILL STILL BE 18
SECONDS.

SURF IS EXPECTED TO BE UP TO 9 FEET IN ORANGE COUNTY AND UP TO 11
FEET IN SAN DIEGO COUNTY. THE SWELL AND PERIOD WILL BEGIN TO
DECREASE SUNDAY AND THE SURF IS EXPECTED TO DROP BELOW 7 FEET BY
LATE SUNDAY NIGHT.

HIGH TIDES ARE NOT EXPECTED TO BE A FACTOR AS THEY WILL BE AROUND
FIVE AND A HALF FEET THIS MORNING AND DROP TO ABOUT FOUR AND A
HALF FEET TONIGHT AND SUNDAY MORNING.

WAVES COULD BREAK ACROSS THE ENTRANCES TO HARBORS AND MARINAS
THROUGH TONIGHT. MARINERS SHOULD USE EXTRA CAUTION ENTERING AND
EXITING PORT.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

WHITLOW
000 
WHUS46 KSGX 122141
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PST SAT JAN 12 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY
NIGHT...

.MODERATE WEST TO NORTHWEST SWELL WITH A VERY LONG PERIOD HAS MOVED
INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES AND WILL
DECREASE SUNDAY.

CAZ042-043-130800-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-080114T0800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
141 PM PST SAT JAN 12 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY
NIGHT...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY
NIGHT. 

A MODERATE WEST NORTHWEST SWELL HAS MOVED INTO THE COASTAL WATERS
OFF ORANGE AND SAN DIEGO COUNTIES TODAY. THE SWELL WILL BUILD TO 6
TO 10 FEET...BUT MORE IMPORTANTLY...THE PERIOD WILL BE QUITE LONG
AT 18 TO 20 SECONDS.

SURF IS EXPECTED TO BE UP TO 9 FEET IN ORANGE COUNTY AND UP TO
11 FEET IN SAN DIEGO COUNTY. THE SWELL AND PERIOD WILL BEGIN TO
DECREASE SUNDAY AND THE SURF IS EXPECTED TO DROP BELOW 7 FEET BY
LATE SUNDAY NIGHT.

HIGH TIDES ARE NOT EXPECTED TO BE A FACTOR AS THEY WILL BE AROUND
FOUR AND A HALF FEET TONIGHT AND SUNDAY MORNING.

WAVES COULD BREAK ACROSS THE ENTRANCES TO HARBORS AND MARINAS
THROUGH TONIGHT. MARINERS SHOULD USE EXTRA CAUTION ENTERING AND
EXITING PORT.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

ECC
000 
WHUS46 KSGX 130802
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1202 AM PST SUN JAN 13 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY
NIGHT...

.MODERATE WEST NORTHWEST SWELL WITH A LONG PERIOD WILL DECREASE
LATE TODAY.

CAZ042-043-132230-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-080114T0800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1202 AM PST SUN JAN 13 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY
NIGHT...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY
NIGHT. 

A MODERATE WEST NORTHWEST SWELL OFF ORANGE AND SAN DIEGO COUNTIES
WILL DECREASE LATE TODAY. THE SWELL WILL BE TO 6 TO 10 FEET THIS
MORNING...DECREASING TO 4 TO 8 FEET LATE TODAY. THE PERIOD WILL BE
NEAR 17 SECONDS THIS MORNING...DECREASING TO 15 SECONDS BY
AFTERNOON.

SURF IS EXPECTED TO BE UP TO 8 FEET IN ORANGE COUNTY AND UP TO
9 FEET IN SAN DIEGO COUNTY. THE SURF IS EXPECTED TO DROP BELOW 7
FEET BY LATE TONIGHT.

HIGH TIDES ARE NOT EXPECTED TO BE A FACTOR AS THEY WILL BE AROUND
FOUR AND A HALF FEET THIS MORNING.

WAVES COULD BREAK ACROSS THE ENTRANCES TO HARBORS AND MARINAS
THROUGH THIS MORNING. MARINERS SHOULD USE EXTRA CAUTION ENTERING
AND EXITING PORT.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

WHITLOW
000 
WHUS46 KSGX 132141
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PST SUN JAN 13 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

.MODERATE WEST NORTHWEST SWELL WITH A LONG PERIOD WILL DECREASE
LATE TODAY.

CAZ042-043-140800-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-080114T0800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
141 PM PST SUN JAN 13 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. 

A MODERATE WEST TO NORTHWEST SWELL OFF ORANGE AND SAN DIEGO
COUNTIES WILL DECREASE LATE TODAY. THE SWELL WILL DECREASE TO 4 TO
7 FEET BY LATE TODAY. THE PERIOD WILL BE NEAR 14 SECONDS.

SURF IS EXPECTED TO BE UP TO 7 FEET IN ORANGE COUNTY AND UP TO 8 FEET
IN SAN DIEGO COUNTY...MAINLY IN THE SOUTH. THE SURF IS EXPECTED TO DROP
BELOW 7 FEET BY LATE TONIGHT.

WAVES COULD BREAK ACROSS THE ENTRANCES TO HARBORS AND MARINAS
THROUGH THIS MORNING. MARINERS SHOULD USE EXTRA CAUTION ENTERING
AND EXITING PORT.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$
ECC
000 
WHUS46 KSGX 140741
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1141 PM PST SUN JAN 13 2008

CAZ042-043-140845-
/O.EXP.KSGX.SU.Y.0002.000000T0000Z-080114T0800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1141 PM PST SUN JAN 13 2008

...HIGH SURF ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE HIGH SURF ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. 

THE SWELL HAS DROPPED TO ABOUT 5 TO 6 FEET NEAR THE COAST AND THE
PERIOD HAS ALSO DECAYED TO 15 SECONDS. SURF HAS LOWERED TO 3 TO 5
FEET WITH SETS TO 6 FEET TONIGHT. THE SURF WILL REMAIN ABOUT THE
SAME THROUGH MONDAY.

$$

WHITLOW

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 10, 9:30 PM PST, 4 hours 25 minutes earlier.

Area forecast discussion, Jan 10, 9:30 PM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST THU JAN 10 2008

.SYNOPSIS...AREAS OF FOG AND PATCHY LOW CLOUDS WILL OCCUR TONIGHT
INTO FRIDAY MORNING...WITH FEWER AREAS OF FOG FRIDAY NIGHT INTO
SATURDAY. OTHERWISE...FAIR WEATHER WILL DOMINATE THROUGH THE NEXT
WEEK. A WARMING TREND WILL OCCUR THE NEXT FEW DAYS. LOCALLY GUSTY
NORTHEAST WINDS WILL OCCUR THROUGH PASSES AND CANYONS AT TIMES NEXT
WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

HUMIDITIES WERE RATHER HIGH...AND WINDS WERE QUITE LIGHT W OF THE
MTNS...THUS AREAS OF FOG...SOME DENSE...WILL CONTINUE TO DEVELOP
OVERNIGHT. THE VALLEYS WILL HAVE RADIATIONAL FOG...WHILE THE COASTAL
AREAS WILL HAVE PATCHY STRATUS DUE TO A MARINE LAYER DEPTH A LITTLE
LESS THAN 1000 FEET. SKIES WILL CLEAR FAIRLY RAPIDLY FRIDAY...BUT
WEAK ONSHORE FLOW WILL CONTINUE NEAR THE COAST AND HUMIDITIES WILL
STAY HIGH THERE...SO I HAVE ADDED SOME FOG/STRATUS NEAR THE COAST
FOR FRIDAY NIGHT/EARLY SATURDAY NEAR THE COAST. OFFSHORE FLOW WILL
DEVELOP SATURDAY NIGHT...BUT WIND SPEEDS SHOULD JUST BE MODERATE
WITH LOCAL GUSTS AROUND 40 MPH THROUGH PASSES/CANYONS. WARMER
WEATHER IS EXPECTED OVER THE WEEKEND WITH MAINLY LOWER 70S IN THE
VALLEYS...AND EVEN SOME LOCATIONS NEAR THE COAST.

EXTENDED MODELS HAVE HIGH PRESSURE ALOFT AND GENERALLY OFFSHORE
FLOW. GFS HAS BEEN HINTING AT SOME MODERATELY STRONG OFFSHORE FLOW
AROUND NEXT THU...BUT ECM DOES NOT. REGARDLESS...FAIR WEATHER WITH
NO PRECIP IS EXPECTED NEXT WEEK.

&&

.AVIATION...
110500Z...HIGH PRESSURE RIDGE BUILDING WEST TO EAST WILL STRENGTHEN
SUBSIDENCE INVERSION AND KEEP SHALLOW MARINE LAYER IN PLACE FOR NEXT
24 HOURS BELOW FL010. VISIBILITY IN THIS LAYER 2-4SM IN HAZE THROUGH
10 UTC...THEN STRATUS/FOG DEVELOPING WITH CEILINGS/VISIBILITY
DROPPING BELOW 500 AGL/1/2SM FOG BETWEEN 10-16 UTC...AFTER 16 UTC
STRATUS BREAKING UP AND VISIBILITY IMPROVING TO 2-4 SM IN HAZE. MORE
OF THE SAME FRI NIGHT. OTHERWISE NO AVIATION WEATHER CONCERNS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MAXWELL
AVIATION...MACKECHNIE

Nearby

High Surf Advisories in California, 2008Every high surf advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.